Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Every Wijsman topology relative to a Polish space is Polish


Author: C. Costantini
Journal: Proc. Amer. Math. Soc. 123 (1995), 2569-2574
MSC: Primary 54B20; Secondary 54D65, 54E50
DOI: https://doi.org/10.1090/S0002-9939-1995-1273484-5
MathSciNet review: 1273484
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Generalizing a result of G. Beer and a result of E. Effros, we show that if (X, d) is a separable and completely metrizable metric space, then the hyperspace of X endowed with the Wijsman topology is separable and completely metrizable.


References [Enhancements On Off] (What's this?)

  • [Ba1] A. Barbati, Strutture boreliane sugli iperspazi, Tesi di Laurea, Universitá di Milano, 1993.
  • [Ba2] -, The hyperspace of an analytic metrizable space is analytic, Proc. 11th International Conference on Topology (Trieste, September 1993); Rend. Ist. Mat. Trieste 25 (1993). MR 1346314 (96c:54047)
  • [Be] G. Beer, A Polish topology for the closed subsets of a Polish space, Proc. Amer. Math. Soc. 113 (1991), 1123-1133. MR 1065940 (92c:54009)
  • [BLLN] G. Beer, A. Lechicki, S. Levi, and S. Naimpally, Distance functionals and suprema of hyperspace topologies, Ann. Mat. Pura Appl. (4) 162 (1992), 367-381. MR 1199663 (94c:54016)
  • [CLZ] C. Costantini, S. Levi, and J. Zieminska, Metrics that generate the same hyperspace convergence, Set-Valued Analysis 1 (1993), 141-157. MR 1239401 (94h:54010)
  • [Ef] E. Effros, Convergence of closed subsets in a topological space, Proc. Amer. Math. Soc. 16 (1965), 929-931. MR 0181983 (31:6208)
  • [En] R. Engelking. General topology, revised and completed edition, Heldermann Verlag, Berlin, 1989. MR 1039321 (91c:54001)
  • [FLL] S. Francaviglia, A. Lechicki, and S. Levi, Quasi-uniformization of hyperspaces and convergence of nets of semicontinuous multifunctions, J. Math. Anal. Appl. 112 (1985), 347-370. MR 813603 (87e:54025)
  • [LL] A. Lechicki and S. Levi, Wijsman convergence in the hyperspace of a metric space, Boll. Un. Mat. Ital. (7) B.1 (1987), 439-451. MR 896334 (88e:54007)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54B20, 54D65, 54E50

Retrieve articles in all journals with MSC: 54B20, 54D65, 54E50


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1995-1273484-5
Keywords: Wijsman topology, Polish space, completely metrizable space, $ {G_\delta }$-subset
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society